Hail, Roanoke
- When
- April 7, 4:42 PM EST
- Where
- Roanoke County, 0.88 mi SE of Cave Spg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.220, -80.010
Isolated showers, and a few thunderstorms, developed along and advance of a cold front. One of the storms produced damaging winds in Appomattox County and another produced penny size hail in Roanoke County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Isolated showers, and a few thunderstorms, developed along and advance of a cold front. One of the storms produced damaging winds in Appomattox County and another produced penny size hail in Roanoke County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 7, 2:48 PM EST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT THU APR 7 2016
.SYNOPSIS...
AS A LARGE UPPER LEVEL TROUGH BUILDS OVER THE EASTERN UNITED
STATES ON FRIDAY...SEVERAL DISTURBANCES WILL PROVIDE COLDER AND
UNSETTLED CONDITIONS THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 300 PM EDT THURSDAY...
EXPECT GUSTS OVER ADVISORY LEVELS IN THE NC MTNS/GRAYSON HIGHLANDS
THROUGH 7-8PM. SOME GUST TO ADVISORY LEVELS POSSIBLE IN SHOWERS BUT
NOT ENOUGH TO EXPAND ADVISORY. OVERALL LOOKING AT COLDER AIR MOVING
INTO THE AREA LATE TONIGHT WITH UPPER TROUGH PIVOTING ACROSS. A FEW
SNOW SHOWERS WILL BE AROUND THE MOUNTAINS OVERNIGHT INTO FRIDAY
MORNING...BUT LOOKING AT A DUSTING ON GRASSY SURFACES...WITH
POSSIBLE 1 INCH AMOUNTS HIGHER TERRAIN OF GREENBRIER COUNTY.
LOWS TONIGHT WILL BE IN THE UPPER 20S TO LOWER 30S WEST...THEREFORE
WHERE THE GROWING SEASON HAS STARTED WILL HAVE A FREEZE WARNING.
FURTHER EAST WILL SEE TEMPS IN THE MID TO UPPER 30S AS WESTERLY FLOW
KEEP AIR MIXED WITH SOME DOWNSLOPE WARMING.
FRIDAY...ANOTHER SHORTWAVE MOVES ACROSS TO OUR SOUTH. EXPECT ANOTHER
SURGE OF MOISTURE TO ARRIVE INTO THE MTNS OF NC BY MIDDAY/EARLY
AFTERNOON AND SPREAD NEWD TOWARD THE VIRGINIA BLUE RIDGE AND
SOUTHEAST WEST VIRGINIA...ALLEGHANYS BY THE END OF THE DAY. HIGHS
WILL HELD IN CHECK FOR THE MOUNTAINS RANGING IN THE 40S...WITH SOME
30S HIGHEST TERRAIN ABOVE 4000FT. WEST WINDS SHOULD WARM IT INTO THE
50S TO NEAR 60S EAST OF THE BLUE RIDGE. LOOK FOR MAINLY RAIN SHOWERS
THOUGH SOME SNOW SHOWERS IN THE MORNING MAY BRING A DUSTING TO THE
MTNS OF SE WV.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 250 PM EDT THURSDAY...
A DEEP UPPER TROUGH WILL REMAIN ACROSS OUR REGION FRIDAY NIGHT INTO
SATURDAY...THEN LIFT NORTHEAST SUNDAY AND REACH THE NORTHERN
ATLANTIC OCEAN SUNDAY NIGHT. A SERIES OF DISTURBANCES WILL ROTATE
THROUGH THE BASE OF THE UPPER TROUGH AND ANTICYCLONIC FLOW ACROSS
OUR REGION...KEEPING AN UNSETTLED WEATHER PATTERN...ESPECIALLY FOR
THE MOUNTAINS.
IN GENERAL...GUSTY NORTHWEST WINDS WITH BELOW NORMAL TEMPERATURES
EXPECTED WITH PERIODS OF CLOUDS AND SCATTERED RAIN SHOWERS OR SNOW
SHOWERS DEPENDING ON TIMING OF SHORTWAVES.
AS AN UPPER DISTURBANCE ROTATES EAST ACROSS THE REGION FRIDAY
EVENING INTO FRIDAY NIGHT...EXPECT SNOW SHOWERS ACROSS THE MOUNTAINS
AND RAIN/SNOW SHOWERS ACROSS THE PIEDMONT. SNOW ACCUMULATIONS WILL
BE LIMITED BY THE WARM GROUND...GENERALLY AMOUNTS FROM A COATING TO
2 INCHES IN THE MOUNTAINS...MAINLY WESTERN GREENBRIER AND PERHAPS
WESTERN GRAYSON. NORTHWEST WINDS MAY APPROACHING HIGH WIND CRITERIA
TO THE WESTERN MOUNTAINS...WITH WIND ADVISORY CRITERIA ARE POSSIBLE
ACROSS MUCH OF THE REGION WEST OF THE BLUE RIDGE. TEMPERATURES
FRIDAY NIGHT INTO SATURDAY MORNING WILL BE WELL BELOW FREEZING FOR
MOST AREAS WEST OF THE BLUE RIDGE. IN THE EAST...LOWS WILL BE IN THE
LOWER AND MID 30S. FREEZE HEADLINES FOR THOSE COUNTIES ALREADY IN
THE GROWING SEASON WILL BE NEEDED.
SNOW SHOWERS AND FLURRIES WILL CONTINUE SATURDAY INTO SATURDAY NIGHT
MAINLY IN THE MOUNTAINS. HIGH TEMPERATURES SATURDAY WILL VARY FROM
THE MID 20S IN THE NORTHWEST MOUNTAINS TO THE UPPER 40S IN THE
PIEDMONT. ADDITIONAL SNOW AMOUNTS FROM A COATING TO 2 INCHES MAY BE
POSSIBLE IN THE WESTERN MOUNTAINS. SATURDAY NIGHT INTO SUNDAY...THE
ARCTIC/CANADIAN HIGH WILL BE CENTERED OVER THE REGION WITH
UNSEASONABLY COLD TEMPERATURES...A GOOD 15-20 DEGREES BELOW NORMAL.
THE HIGH CENTER WILL PUSH EAST INTO THE ATLANTIC OCEAN SUNDAY NIGHT.
ALL OF THE COUNTIES WHERE THE FREEZE WARNINGS ARE TURNED ON WILL
REQUIRE A FREEZE HEADLINES. MENTION OF COLD WILL BE ADDED TO
HWO.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 230 PM EDT THURSDAY...
MONDAY WILL FEATURE TWO MAIN SYSTEMS. FIRST...LOW PRESSURE WHICH
DEVELOPS AROUND ARKANSAS AND LIFTS NORTHWARD ALONG WITH A WARM
FRONT. THE SECOND SYSTEM IS A COLD FRONT AND SHORTWAVE WHICH TRAVELS
INTO THE REGION FROM THE WEST BY LATE MONDAY. SCATTERED RAIN SHOWERS
ARE POSSIBLE MONDAY IN THE WEST. RAIN WILL SPREAD EAST ACROSS THE
REGION MONDAY NIGHT INTO TUESDAY. A COLD FRONT MOVES EAST ACROSS THE
AREA TUESDAY INTO TUESDAY NIGHT. FOR TUESDAY AFTERNOON INTO TUESDAY
EVENING...THERE MAY BE SOME ISOLATED THUNDERSTORMS WITH LOW END
CAPE/INSTABILITY INDICATED. ELECTED TO ADD THE MENTION ACROSS
SOUTHERN PORTIONS OF THE FORECAST AREA. BEYOND TUESDAY
NIGHT...MEDIUM RANGE SOLUTIONS DIFFER WITH THE SERIES OF
PERTURBATIONS AND TIMING. THE 00Z ECMWF CLOSES OFF A LOW OVER THE
NORTHERN GULF...WHILE THE GFS IS MORE PROGRESSIVE WITH LOW IN
SOUTHEAST. THE LOW LIFTS NORTHEAST THURSDAY NIGHT INTO FRIDAY. THE
ACTUAL POSITION OF THE SOUTHEAST LOW PRESSURE WILL PLAY A KEY ROLE
IN OUR FORECAST. TEMPERATURES WILL LARGELY BE ABOVE NORMAL THROUGH
THE PERIOD...ALBEIT A MINOR COOLING CAN BE EXPECTED BEHIND THE
SHORTWAVE TUESDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 145 PM EDT THURSDAY...
WIND WILL BE THE MAIN AVIATION ISSUE THIS AFTERNOON. WEST TO
SOUTHWEST WINDS WILL BE SUSTAINED AT 15 TO 25KTS WITH GUSTS AS
HIGH AS 40KTS MAINLY BLF. THERE WILL BE SHOWERS AROUND MAINLY
NORTH OF A BLF-BCB-LYH LINE THIS AFTERNOON. SOME OF THESE SHOWERS
WILL BRING A BRIEF STRONGER WIND GUST AND TRIED TO HIGHLIGHT THIS
AT TIMES IN THE TERMINALS LIKE BLF/LWB/BCB.
EXPECT MVFR CIGS AT TIMES IN THE WEST AND VFR ROANOKE EAST. CIGS
MAY TOUCH HIGH END MVFR TOWARD LATE AFTERNOON AT ROA/LYH IF
SHOWERS INCREASE...BUT SHOULD BE SHORT LIVED.
AS COLD AIR MOVES IN LATE TONIGHT A FEW SNOW SHOWERS COULD AFFECT
BLF/LWB BUT MAINLY FLURRIES.
WINDS WILL BEGIN TO SUBSIDE AFTER 00Z...BUT STAY 10 TO 15KTS GUSTS TO
20-25KTS MOST OF THE NIGHT INTO FRIDAY MORNING. THE LOWER CIGS
AROUND 1500-2500 FT IN THE MTNS LATER THIS AFTERNOON WILL EITHER
SCATTER OUT OR RISE TO VFR BY 12Z FRIDAY.
CONFIDENCE HIGH IN THE WINDS AND MEDIUM IN VSBYS/CIGS.
EXTENDED DISCUSSION...
A BROAD UPPER LEVEL TROUGH SHOULD RESIDE OVER THE EASTERN UNITED
STATES DURING FRIDAY THROUGH THE UPCOMING WEEKEND.
MEANWHILE...SEVERAL SHORT WAVE DISTURBANCES ROTATING AROUND THIS
TROUGH MAY BRING PERIODS OF MVFR/IFR CONDITIONS ALONG WITH RAIN OR
SNOW SHOWERS IN THE MOUNTAINS. HIGH PRESSURE SHOULD RETURN TO
PROVIDE VFR CONDITIONS FOR SUNDAY AND MONDAY. BY TUESDAY ANOTHER
STORM SYSTEM WILL BRING RAIN AND LOWER CIGS TO THE AREA.
&&
.FIRE WEATHER...
WILL HAVE TO SEE HOW MUCH RAIN FALLS THROUGH FRIDAY NIGHT...BUT
SATURDAY IS LOOKING LIKE A CRITICAL FIRE WX DAY FOR MOST OF THE
AREA...BUT ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE...AS WINDS
GUST TO 30 TO 40 MPH...WITH MIN RH FALLING INTO THE 20S. WILL BE
COORDINATING WITH FOREST OFFICIALS FRIDAY ABOUT ANY POSSIBLE FIRE
WEATHER HEADLINES.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WARNING FROM 2 AM TO 10 AM EDT FRIDAY FOR VAZ009.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ015.
NC...FREEZE WARNING FROM 2 AM TO 10 AM EDT FRIDAY FOR NCZ001-018.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ001-018.
WV...NONE.
&&
SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...KK
LONG TERM...KK
AVIATION...RAB/WP
FIRE WEATHER...WPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT THU APR 7 2016 WVZ508-081945- WESTERN GREENBRIER- 343 PM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ARCTIC COLD FRONT WILL PASS THROUGH THE REGION FRIDAY NIGHT BRINGING WIND GUSTS GREATER THAN 40 MILES PER HOUR IN THE HIGHER ELEVATIONS FRIDAY NIGHT INTO SATURDAY. IN ADDITION...PERIODS OF SNOW SHOWERS ARE EXPECTED BEGINNING TONIGHT THROUGH SATURDAY. SNOWFALL TOTALS COULD REACH LOW END ADVISORY CRITERIA OF THREE INCHES BY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ009-081945- SMYTH- 343 PM EDT THU APR 7 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT. WINDS GUSTS OF 45-50 MPH WILL BE POSSIBLE BEHIND THIS FRONT FRIDAY NIGHT INTO SATURDAY MORNING. EVEN COLDER TEMPERATURES ARE EXPECTED SATURDAY AND SUNDAY MORNING...WITH A HARD FREEZE LIKELY BOTH MORNINGS. A FREEZE WARNING WILL LIKELY BE REQUIRED FOR EACH OF THESE MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-081945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 343 PM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MUCH COLDER TEMPERATURES WILL ARRIVE BEHIND AN ARCTIC COLD FRONT FRIDAY NIGHT...BRINGING THE POTENTIAL FOR SUB-FREEZING CONDITIONS EARLY SUNDAY MORNING. A HARD FREEZE IS ANTICIPATED BY SUNDAY MORNING IN MOST AREAS...WHICH WILL REQUIRE A FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-VAZ007-010>014-016>020-WVZ042>044-507-081945- ALLEGHANY NC-TAZEWELL-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER- 343 PM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ARCTIC COLD FRONT WILL PASS THROUGH THE REGION FRIDAY NIGHT BRINGING WIND GUSTS GREATER THAN 40 MILES PER HOUR IN THE HIGHER ELEVATIONS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-081945- ASHE-WATAUGA- 343 PM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT. WINDS GUSTS OF 45-50 MPH WILL BE POSSIBLE BEHIND THIS FRONT FRIDAY NIGHT INTO SATURDAY MORNING. EVEN COLDER TEMPERATURES ARE EXPECTED SATURDAY AND SUNDAY MORNING...WITH A HARD FREEZE LIKELY BOTH MORNINGS. A FREEZE WARNING WILL LIKELY BE REQUIRED FOR EACH OF THESE MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ015-081945- GRAYSON- 343 PM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT. WINDS GUSTS OF 45-50 MPH WILL BE POSSIBLE BEHIND THIS FRONT FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 146 PM EDT THU APR 7 2016 NCZ002-VAZ007-009>014-016>020-022>024-WVZ042>044-507-508-072100- ALLEGHANY NC-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- INCLUDING THE CITIES OF...SPARTA...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO... RAINELLE 146 PM EDT THU APR 7 2016 ...GUSTY WEST WINDS THIS AFTERNOON... EXPECT SOME SHOWERS THIS AFTERNOON ACROSS THE MOUNTAINS. SOME OF THESE SHOWERS WILL PRODUCE WIND GUSTS TO 45 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES. MOST OF THE TIME...WINDS WILL BE 15 T0 25 MPH WITH GUSTS TO 30 TO 40 MPH. THOSE TRAVELING OR WORKING OUTDOORS SHOULD BE ALERT TO THESE SUDDEN GUSTS. GUSTS THIS HIGH COULD SNAP A FEW LIMBS OFF TREES. THE WINDS WILL BEGIN TO WEAKEN BY 8PM.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT THU APR 7 2016
WVZ507-508-071915-
EASTERN GREENBRIER-WESTERN GREENBRIER-
245 PM EDT THU APR 7 2016
...A SHOWER WILL AFFECT NORTHWESTERN GREENBRIER COUNTY...
AT 244 PM EDT...A SHOWER WAS OVER QUINWOOD...MOVING EAST AT 40 MPH.
THE SHOWER MAY INTENSIFY TO A THUNDERSTORM.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
SHOWER.
LOCATIONS IMPACTED INCLUDE...
QUINWOOD...
ANJEAN...
DUO...
LEONARD...
AND TROUT.
LAT...LON 3800 8034 3801 8077 3808 8077 3809 8074
3808 8071 3811 8067 3818 8038
TIME...MOT...LOC 1844Z 262DEG 36KT 3805 8074
DSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT THU APR 7 2016
VAZ023-024-034-035-045-072115-
ROCKBRIDGE-AMHERST-BOTETOURT-CAMPBELL-BEDFORD-
433 PM EDT THU APR 7 2016
...A THUNDERSTORM WITH HAIL AND GUSTY WINDS WILL AFFECT
AMHERST...SOUTH CENTRAL ROCKBRIDGE...SOUTHEASTERN BOTETOURT...CITY
OF LYNCHBURG AND NORTHERN BEDFORD COUNTIES...
AT 431 PM EDT...A DEVELOPING THUNDERSTORM WAS NEAR LITHIA...MOVING
EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
AMHERST...
BUCHANAN...
AND GLASGOW.
THIS SHOWER MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3777 7910 3746 7899 3743 7902 3738 7899
3738 7907 3733 7980 3751 7984
TIME...MOT...LOC 2031Z 260DEG 52KT 3744 7972
JHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT THU APR 7 2016
VAZ014-022-023-033>035-045>047-072215-
BUCKINGHAM-APPOMATTOX-MONTGOMERY-AMHERST-ROANOKE-BOTETOURT-CAMPBELL-
BEDFORD-FRANKLIN-
524 PM EDT THU APR 7 2016
...CLUSTERS OF SHOWERS ALONG WITH ISOLATED THUNDERSTORMS WILL AFFECT
APPOMATTOX...SOUTHERN AMHERST...CITY OF SALEM...BUCKINGHAM...
ROANOKE...NORTHWESTERN FRANKLIN...NORTHERN CAMPBELL...NORTHEASTERN
MONTGOMERY...CITY OF ROANOKE...SOUTHERN BOTETOURT...CITY OF
LYNCHBURG AND BEDFORD COUNTIES THROUGH 630 PM...
AT 521 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WERE SCATTERED
ALONG A CORRIDOR FROM NEAR SHAWSVILLE EAST TO SALEM...LYNCHBURG AND
BUCKINGHAM. THE SHOWERS AND STORMS WILL CONTINUE TO POP UP AND THEN
BRIEFLY STRENGTHEN BEFORE WEAKENING DURING THE NEXT HOUR.
WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
SHOWERS AND STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
LYNCHBURG...
BLACKSBURG...
SALEM...
AND CHRISTIANSBURG.
THIS INCLUDES THE FOLLOWING LOCATIONS...LIBERTY UNIVERSITY...THE
SALEM FAIRGROUNDS...THE NATIONAL D DAY MEMORIAL...LYNCHBURG
AIRPORT...AND ROANOKE REGIONAL AIRPORT.
LAT...LON 3764 7825 3735 7845 3735 7855 3740 7859
3734 7861 3709 8042 3727 8045 3768 7897
3755 7890 3754 7883 3763 7882 3764 7872
3770 7869 3768 7864 3771 7865 3775 7862
3776 7851 3779 7850 3774 7842 3769 7824
TIME...MOT...LOC 2121Z 262DEG 41KT 3719 8033
JHThe Roanoke radar (KFCX), 32 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Several large tree limbs were blown down on Winery Lane. Damage values are estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2016Every state in 2016This day in weather historyWarnings in Virginia, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631917, 631916.